Alert archive / Michigan / Winter Storm Warnings in 2025
Winter Storm Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Nov 25, 2025, 2:36 PM EST for 11 counties in Michigan. It took effect at Nov 26, 2025, 7:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 2:36 PM EST (19:36 UTC)
- In effect from
- Nov 26, 2025, 7:00 AM EST
- Expired
- Nov 27, 2025, 10:23 AM EST
- In force
- 27 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Kalamazoo County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 33 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 25, 12:58 PM EST, 1 hour 38 minutes earlier. Its key messages:
- Rain showers with mild temps Today
- Winter Weather with impacts possible Wednesday through Thursday
- Cold weather ahead through the weekend
Area forecast discussion, Nov 25, 12:58 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1258 PM EST Tue Nov 25 2025
.KEY MESSAGES...
- Rain showers with mild temps Today
- Winter Weather with impacts possible Wednesday through Thursday
- Cold weather ahead through the weekend
&&
.DISCUSSION...
Issued at 346 AM EST Tue Nov 25 2025
- Rain showers with mild temps Today
Short wave trough will continue mid southwesterly flow through the
daytime with warmer, moister air moving across Michigan. This will
bring more widespread rain showers today, with mild temps around
50 this afternoon.
- Winter Weather with impacts possible Wednesday through Thursday
A large upper level low remains on track to move through the
upper midwest and move across Michigan Wednesday through
Thanksgiving. Models remain consistent on the track and timing of
the system. Strong northwesterly flow will stream across the lake
with ECMWF showing wind gusts means at MKG and LDM between 50 to
60 mph. Several other guidances remain lower. Have held off on
any headlines though at least an advsy will probably be needed.
Steep drop in temps should occur early Wednesday with temps
dropping. 850 mp temps as low as -9C will be overhead with strong
omega values pulling in lakeshore moisture, aiding in snow shower
rates.
CAMS are hinting on strong frontogenetic forcing along the I 94
corridor, especially in the Kalamazoo, Battle Creek area westward
with decent CAPE for this time of year. Two areas of higher
snowfall rates are shaping up. The first is through the Northwest
corner of the region, East of Ludington and north of Big Rapids.
The strong winds, good SLR's and above mention Omega, which is a
good indicator of lake enhancement, means higher snowfall totals
will be possible Wednesday night through at least the first half
of Thanksgiving. Due to this potential have issued a Winter Storm
Watch along the US 10 corridor.
The second location in in and around the Kalamazoo area. This
potential remains more tenuous, hence the lack of a headline.
However, the previously mentioned dynamics, the lake enhancement
and the persistent, long period of snow bands through Thursday
afternoon could allow for decent snow accumulations. The factors
that could alter this outcome remains the winds, warmer ground
temps and when the rain transitions to snow. The best timeframe
for snow will be between 22Z Wednesday to 12Z Thursday. During
this timeframe there will be around a DGZ 5KFT deep with temps
of
-10 to -18C. Those conditions are prime for dendritic growth. So
will have to watch to see if these conditions persist. Either
way, impacts to holiday travel are expected Wednesday afternoon
through Thanksgiving.
- Cold weather ahead through the weekend
H8 temperatures will be near -12c Thursday through Friday. That
creates high instability over the lake. A strong short wave
moving through the upper trough will result in lake effect snow
showers on Thanksgiving and will continue into Thursday night
before diminishing Friday when drier air begins to flow over the
lake.
The next system from the southern stream will arrive Saturday.
Given the cold air in place the precipitation will begin as snow
but then mix with rain Sunday. We'll like see some snow
accumulation with that system as well.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1258 PM EST Tue Nov 25 2025
IFR/LIFR will be prevalent into late tonight with low ceilings and
areas of light drizzle and mist. Winds will not be much of a
factor until the arrival of a cold front with a broken line of
rain showers moving from southwest to central Lower Michigan
between 06 and 12 Z. Increasingly strong and gusty southwest
becoming west winds will occur during the day Wed, as
southwest/south-central Michigan will be just south of a strong
low-pressure cyclone. Lake enhanced rain/snow mix changing to
snow during the day Wed will keep visibility and ceilings variable
from low-MVFR to IFR through Wed evening, occurring with peak
gusts greater than 35 knots.
&&
.MARINE...
Issued at 336 AM EST Tue Nov 25 2025
DUe to the strong winds due to the strong system crossing the
lakeshore, have upgraded the Gale Watch to a warning with winds
possibly becoming storm force Wednesday to Thursday. Due to this
potential have a storm watch out with Gales continuing Thursday .
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from Wednesday afternoon through Friday
morning for MIZ038>040.
MARINE...Gale Warning from 3 AM to 10 AM EST Wednesday for LMZ844>849.
Gale Warning from 7 AM Thursday to 1 AM EST Friday for
LMZ844>849.
Storm Watch from Wednesday morning through Thursday morning for
LMZ844>849.
&&
DISCUSSION...Ceru
AVIATION...CAS
MARINE...04/CeruHazardous weather outlook, Nov 25, 4:59 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 459 AM EST Tue Nov 25 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 459 AM EST Tue Nov 25 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds gusting to 50 mph are expected along the lake shore Wednesday and Wednesday night resulting in scattered power outages. Travel may become hazardous Wednesday night and Thanksgiving due to accumulating snow. Especially along the US 10 corridor and along the I 94 corridor. Another period of hazardous travel due to snow is possible Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-261000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 459 AM EST Tue Nov 25 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Gales are possible Late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gales to 45 kts are expected early Wednesday with storm force winds possible Wednesday into Thursday with Gales continuing Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:36 AM EST | Winter Storm Watch | GRR | Clare, Lake, Osceola | 12 hr |
| Nov 25, 3:56 AM EST | Gale Warning | GRR | 27 hr | |
| Nov 25, 3:56 AM EST | Gale Warning | GRR | 10 hr | |
| Nov 25, 3:56 AM EST | Storm Watch | GRR | 10 hr | |
| Nov 25, 2:25 PM EST | Storm Warning | GRR | 35 hr | |
| Nov 25, 2:36 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Eaton, Ionia and 14 more | 64 hr |
| Nov 25, 2:54 PM EST | High Wind Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 40 hr |
| Nov 25, 2:54 PM EST | Wind Advisory | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 11 more | 37 hr |
Nearby
Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.